Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 293, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 25, 2002, 7:21 AM CDT for Desha County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2002, 7:21 AM CDT (12:21 UTC)
- Expired
- Aug 25, 2002, 7:50 AM CDT
- In force
- 29 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Desha County, AR
The radar
The Little Rock radar (KLZK), 145 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 251221 SVRLIT ARC041-251250- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 719 AM CDT SUN AUG 25 2002 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DESHA COUNTY IN SOUTHEAST ARKANSAS * UNTIL 750 AM CDT * AT 718 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MITCHELLVILLE...OR ABOUT 16 MILES NORTHWEST OF ROHWER...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WATSON AND YANCOPIN AROUND 745 AM CDT ROHWER AND KELSO AROUND 750 AM CDT && THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. $$ 56
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 4:00 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 25, 4:00 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT SUN AUG 25 2002 MCS ADVERTISED BY MODELS THE LAST TWO DAYS HAS DEVELOPED BUT IS NOT AS WIDESPREAD AND APPEARS TO BE MOVING SOUTHWEST OF WHERE IT WAS PROGGED. THAT MUCH COMES AS NO SURPRISE. MAIN CHALLENGE FOR THE FORECAST IS TO FIGURE OUT HOW THIS WILL EVOLVE THROUGH THE MORNING AND LATER TODAY. LOOKS LIKE CENTRAL AND SOUTHERN ZONES WILL GET MOST OF THE RAIN THIS MORNING AND INTO SOUTHERN ZONES THIS AFTERNOON. NORTHERN SECTIONS, WHICH LOOKED LIKE THEY WOULD GET HIT THE HARDEST ORIGINALLY, WILL LIKELY ESCAPE WITH ONLY SOME WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING. PRESSURE PATTERN SUGGESTS COLD FRONT IS INTO NORTH CENTRAL ARKANSAS WITH THE MAIN THUNDERSTORM ACTIVITY AT ISSUE TIME ALONG OR JUST NORTH OF IT. FRONT SHOULD SLOWLY MOVE SOUTH MAINLY FROM CONVECTIVE INFLUENCES BUT WILL BE HELPED BY INCREASING NORTHWEST FLOW ALOFT AS CLOSED LOW DEVELOPS TO THE EAST OF THE AREA. WILL GO WITH 20 PERCENT POPS IN THE NORTH FOR TODAY AND 50 PERCENT ELSEWHERE, WITH CHANCES DECREASING THIS AFTERNOON. FRONT, OR OUTFLOW BOUNDARY, SHOULD BE SOUTH OF THE STATE AROUND 00Z, AND MOST OF THE RAINFALL SHOULD BE OUT OF THE AREA. WILL KEEP A SLIGHT CHANCE IN FOR THE SOUTHERN ZONES FOR EARLY TONIGHT IN CASE FRONT OR CONVECTION IS SLOWER MOVING OUT THAN EXPECTED. SOME MOISTURE REMAINS IN THE AREA INTO MONDAY BUT UPPER LOW WILL BE CLOSING OFF EAST OF THE AREA AND NO SIGNIFICANT SHORT WAVES ARE INDICATED AFFECTING THIS CWA. MOS AND SPC DAY TWO GUIDANCE INDICATE LITTLE CHANCE OF RAIN FOR MONDAY, SO WILL DROP MENTION OF RAIN FOR MONDAY. PATTERN CHANGES LITTLE THE NEXT SEVERAL DAYS WITH A WEAK SURFACE RIDGE FROM THE NORTHEAST ACROSS THE AREA. WILL DROP POPS THROUGH FRIDAY, ALTHOUGH FIVE STRAIGHT DRY DAYS IN ARKANSAS WITH THIS UPPER LEVEL PATTERN IS RARE. AVN SHOWS A SHORT WAVE COMING AROUND BY SATURDAY, SO WILL KEEP THE SMALL POPS IN FOR THEN. TEMPS WILL BE SLOW TO RISE IN MANY AREAS THIS MORNING, ESPECIALLY IN CENTRAL AND SOUTHERN ZONES, BUT CLOUDS SHOULD DECREASE BY AFTERNOON TO ALLOW SOME LATE HEATING. WILL GO A LITTLE BELOW MOS ON MAXES. TEMP FORECASTS FOR THE REST OF THE WEEK WERE KEPT ABOUT THE SAME AS ON THE PREVIOUS PACKAGE. .LZK...NONE
In the hours before
Local storm report, Aug 25, 3:29 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
329 AM CDT SUN AUG 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 AM DANVILLE AR 60 MPH TSTM WIND GUST
08/25/02 YELL
56Local storm report, Aug 25, 4:23 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
423 AM CDT SUN AUG 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 AM DANVILLE AR FLASH FLOODS
08/25/02 YELL STREET FLOODING IN
DANVILLE. REPORTED BY LAW
ENFORCEMENT
0330 AM CHISMVILLE AR WIND DAMAGE
08/25/02 LOGAN TRESS DOWN OVER HIGHWAY
23. TREES DOWN ALL ACROSS
THE COUNTY. REPORTED BY LAW
ENFORCEMENTThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:24 AM CDT | Severe Thunderstorm Warning | LZK | Yell | 31 min |
| Aug 25, 2:56 AM CDT | Severe Thunderstorm Warning | LZK | Yell | 29 min |
| Aug 25, 3:08 AM CDT | Severe Thunderstorm Warning | LZK | Logan | 42 min |
| Aug 25, 3:44 AM CDT | Flash Flood Warning | LZK | Yell | 2 hr |
| Aug 25, 5:29 AM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 46 min |
| Aug 25, 7:20 AM CDT | Severe Thunderstorm Warning | LZK | Desha | 30 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.